• Announcements

    • Gurpal

      New question bank for paper B   05/11/18

      Please see the link below for a new question bank: http://www.superegocafe.com/online-courses/mrcpsych-paper-b-multiple-choice-question-bank/  
Sign in to follow this  
Followers 0
Neeraj_Bajaj

Crack these !!

4 posts in this topic

These are my exam PMPs and I did not pass the pmps last time

1. 32yr man, married ,school teacher, secondary school, off sick or something like that, presented to a cardiologist thinking he is having a heart attack , nothing wrong with him (as usual) referred to u , assess n manage>

Kept asking me about specefic aetiology in this case

what will u do to engage this patient

management

2. LD patient overdosed on antiepileptic medication phenytoin , has glaucome as well , lived with mother, assess n manage .

asked me about phenytoin overdose and sign and symptoms( i alomst wanted to slap the examiner at this stage but the used my anger management tecniques :lol:)

Share this post


Link to post
Share on other sites

1. 32yr man,  married ,school teacher, secondary school, off sick or something like that, presented to a cardiologist thinking he is having a heart attack , nothing wrong with him (as usual) referred to u , assess n manage>

this is stressful situation to the pt

main issues

1. establishing the reasons behind his presentation

2. assess and manage risks he poses to himself, to school children and others

3. engaging the patient and stop doctor shopping

DD  somatoform autonomic dysfunction

      hypochondriasis

      psychotic illnes, schizophrenic

      depression

      subestance misuse disorder

assess risks to him self,dsh or suicide, risks to others

collect the history from gp, notes and school after consent

comprehensive history from the pt

explaining psychological cause of the illness

limit further tests or investigations unless change in the picture

manaement psychological,CBT and social

Share this post


Link to post
Share on other sites

It is also important to rule out anxiety disorder in this patient,also to find out about family hx of cvs problems,father or relatives coould have died of myocardial infarction!!

Share this post


Link to post
Share on other sites

With Phenytoin overdose the main thing they would have expected probably is symptoms of cerebellar dysfunction including ataxia.diplopia and tremors. I remember this because in one of my exams in India I had a patient(spotter) with cerebellar dysfunction and the examiners didn't leave me until I told drug toxicity especially phenytoin.

Share this post


Link to post
Share on other sites
Sign in to follow this  
Followers 0